Alert archive / Maine / Wind Advisories in 2011

Wind Advisory 11, NWS Caribou, ME

November 29, 2011Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Nov 29, 2011, 3:12 PM EST for Hancock County, Washington County, Maine. It took effect at Nov 30, 2011, 3:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 3:12 PM EST (20:12 UTC)
In effect from
Nov 30, 2011, 3:00 AM EST
Expired
Nov 30, 2011, 12:00 PM EST
In force
9 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS71 KCAR 292012
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
312 PM EST TUE NOV 29 2011

MEZ029-030-300415-
/O.NEW.KCAR.WI.Y.0011.111130T0800Z-111130T1700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
312 PM EST TUE NOV 29 2011

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. 

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FROM 3 AM TO NOON EST WEDNESDAY.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND
LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOW DOWN. SCATTERED
POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MIGNONE
3 follow-up statements
514 
WWUS71 KCAR 300400
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1100 PM EST TUE NOV 29 2011

MEZ029-030-301200-
/O.CON.KCAR.WI.Y.0011.111130T0800Z-111130T1700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1100 PM EST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST
WEDNESDAY...

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FROM 3 AM TO NOON EST WEDNESDAY.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MCB
930 
WWUS71 KCAR 300831
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
331 AM EST WED NOV 30 2011

MEZ029-030-301700-
/O.CON.KCAR.WI.Y.0011.000000T0000Z-111130T1700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
331 AM EST WED NOV 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FROM 3 AM TO NOON EST WEDNESDAY.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MCB
396 
WWUS71 KCAR 301717
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1217 PM EST WED NOV 30 2011

MEZ029-030-301830-
/O.EXP.KCAR.WI.Y.0011.000000T0000Z-111130T1700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1217 PM EST WED NOV 30 2011

...WIND ADVISORY HAS EXPIRED...

WIND GUSTS ARE SUBSIDING BELOW 40 MPH IN THE ADVISORY AREA SO...THE
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

VJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:00 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Nov 29, 2:00 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
200 PM EST TUE NOV 29 2011

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA THIS AFTERNOON. LOW PRESSURE
OVER THE OHIO VALLEY WILL MOVE NORTH TONIGHT AND THEN TRACK NORTH
OF THE REGION ON WEDNESDAY. THIS LOW WILL PULL A COLD FRONT
THROUGH THE STATE WEDNESDAY MORNING.
&&

.NEAR TERM /THROUGH TONIGHT/...
MINOR ADJUSTED TEMPERATURE GRIDS....NO OTHER CHANGES NEEDED.

SURFACE HIGH PRESSURE IS CRESTING THE REGION EARLY THIS MORNING
AND WILL MOVE EAST OF THE REGION THE REMAINDER OF THIS MORNING.
MODELS IN VERY GOOD AGREEMENT WITH LOW PRESSURE IN THE OHIO VALLEY
THIS MORNING TO LIFT NORTHWARD AND REACH SOUTHERN QUEBEC BY
WEDNESDAY MORNING. AS THIS LOW MOVES NORTH, SHORTWAVE RIDGE IN
ADVANCE OF THE LOW WILL MOVE ACROSS THE REGION TODAY INTO EARLY THIS
EVENING. THIS RIDGE WILL KEEP DRY CONDITIONS ACROSS OUR FORECAST
AREA TODAY. ONLY THREAT OF RAIN WILL BE THE EXTREME NORTHWEST
CORNER OF THE STATE ALONG A STATIONARY WARM FRONT IN QUEBEC.
HOWEVER, WITH MOIST LOW LEVEL SOUTHEAST FLOW, LOW CLOUDS WILL
CONTINUE TO DEVELOP THIS MORNING AND COVER THE ENTIRE REGION BY
NOONTIME.

UPPER RIDGE WILL MOVE EAST OF THE REGION LATER TONIGHT. THIS WILL
ALLOW RAIN TO OVERSPREAD THE STATE FROM WEST TO EAST LATE TONIGHT
AS LOW PRESSURE CONTINUES TO TRACK NORTHWARD INTO QUEBEC.
CONSENSUS OF THE MODEL QPF KEEPS RAINFALL AMOUNTS LESS THAN A
QUARTER INCH TONIGHT.

TYPICAL WITH STRONG LOWS MOVING WEST OF THE STATE THIS TIME OF
THE YEAR, A SOUTHEAST LOW LEVEL JET WILL DEVELOP ACROSS DOWNEAST
AFTER MIDNIGHT TONIGHT. WINDS WILL BECOME GUSTY LATE TONIGHT ALONG
THE COAST BUT AT THIS TIME EXPECT GUSTS TO REMAIN JUST BELOW
ADVISORY CRITERIA. HOWEVER, SOUTHEAST FLOW HAS A DEFINITE IMPACT
ALONG THE COAST WHICH MAY CAUSE SOME POWER OUTAGES WHICH COULD
EVENTUALLY WARRANTED A WIND ADVISORY FOR LATE TONIGHT INTO
WEDNESDAY MORNING.

TEMPERATURES TO WARM INTO THE LOWER 40S ACROSS THE NORTH BUT INTO
THE LOWER 50S ACROSS DOWNEAST. EXPECT TEMPERATURE TO REMAIN STEADY
TONIGHT WITH LOWS JUST A COUPLE OF DEGREES BELOWS TODAY'S HIGHS.
&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
LOW PRESSURE LIFTING NORTH OF THE AREA ON WEDNESDAY WILL PULL AN
OCCLUDING FRONT THROUGH THE AREA WEDNESDAY MORNING. THIS WILL BRING
A FAST MOVING BAND OF RAIN THROUGH WEDNESDAY MORNING. SUBSIDENCE
BEHIND THE BAND OF RAIN WILL LIKELY BRING CLEARING FOR A PERIOD
WEDNESDAY AFTERNOON. THE SUN MAY BREAK OUT DURING THE MID
AFTERNOON WEDNESDAY FOR A COUPLE HOURS BEFORE SUNDOWN. TEMPS
WEDNESDAY AFTERNOON WILL BE WARM...LIKELY IN THE 50S ACROSS MUCH
OF THE AREA. A SECONDARY COLD FRONT WILL MOVE IN WEDNESDAY NIGHT
POSSIBLY WITH A SHOWER IN SOME NORTHERN SPOTS. COOLER AIR WILL
FOLLOW AS HIGH PRESSURE BUILDS IN. THIS WILL BRING A MOSTLY SUNNY
AND COOLER DAY ON THURSDAY THOUGH TEMPS WILL STILL BE SEVERAL
DEGREES ABOVE NORMAL FOR THE START OF DECEMBER.
&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL LIKELY BRING A MOSTLY SUNNY DAY FRIDAY. A
WEAKENING FRONTAL BOUNDARY WILL MOVE IN FRIDAY NIGHT POSSIBLY WITH
SOME FLURRIES FOLLOWED BY HIGH PRESSURE OVER THE WEEKEND. THE HIGH
WILL CREST OVER THE AREA SATURDAY. SOUTH WINDS BEHIND THE HIGH
WILL THEN BRING A RETURN OF MILDER AIR INTO THE AREA LATE SUNDAY.
&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: MVFR CONDITIONS ACROSS THE REGION TODAY DUE TO MOIST
SOUTHEAST FLOW. CEILINGS WILL THEN LOWER TO IFR THIS EVENING WITH
RAIN MOVING INTO THE AREA FROM WEST TO EAST LATE TONIGHT.

SHORT TERM: RAIN WILL LIKELY BRING IFR CONDITIONS WEDNESDAY
MORNING. CLEARING SHOULD THEN ALLOW CONDITIONS TO RETURN TO VFR
WEDNESDAY AFTERNOON. VFR CONDITIONS WEDNESDAY NIGHT MAY BRIEFLY
DROP TO MVFR ACROSS THE NORTH AS A SECONDARY FRONT MOVES THROUGH.
HIGH PRESSURE WILL THEN BRING VFR CONDITIONS THURSDAY INTO FRIDAY.
CONDITIONS MAY DROP TO MVFR FRIDAY NIGHT THEN RETURN TO VFR IN
HIGH PRESSURE ON SATURDAY.
&&

.MARINE...
NEAR TERM: SOUTHEAST LOW LEVEL JET WILL CROSS THE WATERS LATE
TONIGHT INTO EARLY WEDNESDAY MORNING PRODUCING A PERIOD OF MINIMAL
GALE FORCE WINDS. WILL ISSUE GALE WARNING FROM 3AM UNTIL NOONTIME
ON WEDNESDAY.

SHORT TERM: A GALE WARNING MAY BE REQUIRED FOR STRONG SOUTH TO
SOUTHEAST WINDS AHEAD OF AN OCCLUDING FRONT WEDNESDAY MORNING.
CONDITIONS SHOULD THEN DROP TO SCA WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FROM 3 AM TO NOON EST WEDNESDAY FOR ANZ050>052.

&&

NEAR TERM...MIGNONE
Hazardous weather outlook, Nov 29, 3:09 AM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
309 AM EST TUE NOV 29 2011

MEZ001>006-010-011-015>017-029>032-300815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
309 AM EST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-300815-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
309 AM EST TUE NOV 29 2011

...GALE WARNING IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 10:03 PM ESTSmall Craft Advisory for Hazardous SeasCAR2 hr
Nov 29, 3:09 AM ESTGale WarningCAR33 hr

Nearby

Wind Advisories in Maine, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.